Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 40, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 4, 2003, 5:23 PM CDT for Schuyler County, Illinois. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2003, 5:23 PM CDT (22:23 UTC)
- Expired
- May 4, 2003, 5:45 PM CDT
- In force
- 22 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 141 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
368 WUUS53 KILX 042223 SVRILX ILC169-042245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 522 PM CDT SUN MAY 4 2003 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 545 PM CDT * AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES SOUTHWEST OF BROOKLYN...OR ABOUT 20 MILES NORTHEAST OF QUINCY...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BROOKLYN RUSHVILLE REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3999 9130 3986 9114 4017 9033 4028 9089 $$ BARNES NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:55 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 4, 2:55 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 255 PM CDT SUN MAY 04 2003 PLENTY OF CHALLENGES WITH MAIN FOCUS ON SVR WX TONIGHT AND POSSIBLY ON MONDAY...THEN TRYING TO TIME PCPN THROUGH THE WEEK. LATEST 17Z SFC ANALYSIS PLACES SFC LOW PRESSURE ACROSS CENTRAL PLAINS STATES. SFC WARM FRONT WAS ACROSS SOUTHEAST NEBRASKA SOUTHEAST INTO SOUTHERN MISSOURI. SFC DRY LINE WAS ACROSS CENTRAL PLAINS STATES. LATEST 1815Z IR SATELLITE PLACES MID AND LOW CLOUDS ACROSS MIDWEST. LATEST 1815Z W/V IMAGE PLACES SEVERAL S/WS ACROSS UPPER MIDWEST AND PLAINS STATES. LATEST 1909Z KILX RADAR PLACES SHOWERS AND THUNDERSTORMS FROM RUSHVILLE SOUTHEAST TO MOUNT VERNON MOVING NORTHEAST. MODELS HAVING SOME DIFFERENCES PREFER TO GO WITH BLEND WITH LEANING ON GFS. MODELS PLACE H50 LOW ACROSS NORTHERN PLAINS/UPPER MIDWEST WITH H50 TROUGH ACROSS MS VALLEY AND H50 RIDGE ACROSS OHIO VALLEY BY 6Z MON. H50 LOW IS ACROSS UPPER MIDWEST WITH ANOTHER H50 TROUGH ACROSS MIDWEST BY 12Z TUE. MODELS MOVE SFC LOW PRESSURE FROM THE PLAINS STATES EAST TO NORTHWEST ILLINOIS BY 12Z MON. THEN WEAKENS AND SFC LOW REMAINS ACROSS NORTHERN ILLINOIS BY 12Z TUE. THE SFC LOW WEAKENS AND IS ACROSS NORTHEAST U.S. WITH ANOTHER SFC LOW/WAVE ACROSS TN VALLEY BY 12Z WED. T/H CROSS SECTIONS INDICATES HIGH RH AT ALL LEVELS THROUGH 06Z MON. THEN MAINTAINS HIGH LOW LEVEL RH THROUGH 18Z MON. T/H CROSS SECTIONS INDICATES LOW RH AT MID AND HIGH LEVELS FROM 06Z MON-18Z MON. THEN A RETURN OF LOW AND MID LEVEL RH BY 06Z TUE-12Z TUE. LATEST MODEL SOUNDING DATA MAINTAINS RH AT ALL LEVELS THROUGH 00Z MON THEN FAIRLY LOW RH AT MID AND HIGH LEVELS BY 06Z MON. MODEL SOUNDING DATA DOES NOT BRING INSTABILITY UNTIL 06Z MON WITH LI/S TO -10 BY 12Z MON. 0-3KM 400+ M2/S2 00Z-06Z MON THEN DECREASES BETWEEN 06Z-12Z MON. MODEL SOUNDINGS INDICATES DECENT INSTABILITY ON MONDAY WITH BETTER RH ACROSS EAST CENTRAL AND SOUTHEAST CWA ON MONDAY. MODELS PLACE 50KT LLJ ACROSS CWA BY 00Z MON AND EAST OF CWA BY 12Z MON. MODEL PLACE STRONG 250MB DIVERGENCE ACROSS CWA BY 00Z-06Z MON THEN SHIFTS EAST. RETURNS 250MB DIVERGENCE ACROSS CWA BY 06Z WED-12Z WED. GFS 300K ISENTROPIC SFC INDICATES DECENT LIFT AND COND PRES DEF ACROSS CWA BY 00Z MON THROUGH 12Z MON. MODELS PLACE 850MB TEMPS +14C ACROSS CWA BY 12Z MON...+12C TO +14C BY 12Z TUE...THEN DECREASES 850MB TEMPS TO +8C TO +12C BY 12Z WED. WILL MENTION SVR STORMS TONIGHT IN ZONES. ANOTHER SYSTEM DEVELOPS BY THE WEEKEND. TEMPERATURES...HAVING SOME DIFFERENCES...WITH LEAN MORE ON WARMER TEMPS. .ILX...NONE. EH
Hazardous weather outlook, May 4, 12:04 PM CDT, 5 hours 19 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-051100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1204 PM CDT SUN MAY 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ...SEVERE THUNDERSTORMS LIKELY OVER PARTS OF CENTRAL AND SOUTHEAST ILLINOIS LATER TODAY AND TONIGHT... A STRONG AREA OF LOW PRESSURE WILL MOVE TOWARDS IOWA TODAY... BRINGING WITH IT AN INCREASING THREAT FOR SEVERE THUNDERSTORMS TO CENTRAL ILLINOIS. LATE THIS AFTERNOON AND TONIGHT...A WARM FRONT WILL APPROACH ILLINOIS FROM THE SOUTH. AS THE LOW ACROSS IOWA DEEPENS...A STRONG SOUTHERLY FLOW OF WARM MOIST AIR WILL BE TRANSPORTED INTO CENTRAL ILLINOIS. THE COMBINATION OF THE STRONG LOW PRESSURE SYSTEM OVER IOWA AND APPROACHING WARM FRONT WILL BRING A ROUND OF SEVERE THUNDERSTORMS TO CENTRAL ILLINOIS. THE PRIMARY THREAT WITH THE STORMS THIS EVENING WILL BE DAMAGING WINDS...LARGE HAIL...HEAVY RAINS AND POSSIBLY A FEW TORNADOES. THE THREAT FOR SEVERE WEATHER WILL PUSH EAST OF THE STATE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY ACROSS MOST OF CENTRAL ILLINOIS. ANOTHER THREAT FOR SHOWERS AND THUNDERSTORMS WILL PUSH INTO CENTRAL ILLINOIS DURING THE THURSDAY THROUGH SATURDAY TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED TODAY...ESPECIALLY LATE THIS AFTERNOON AND EVENING. PRESENT INDICATIONS SUGGEST THE MOST SIGNIFICANT THREAT FOR DAMAGING WINDS...INCLUDING A FEW TORNADOES WILL BE FROM 500 PM UNTIL MIDNIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION...IS AVAILABLE ON THE INTERNET AT: HTTP://WWW.CRH.NOAA.GOV/ILX PLEASE NOTE THAT THE WEB ADDRESS SHOULD BE ALL IN LOWER CASE. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 5:34 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Christian, Menard, Morgan, Sangamon, Scott | 56 min |
| May 4, 5:47 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 43 min |
| May 4, 5:48 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.